Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 13, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at May 5, 2012, 2:59 AM MDT for Custer County, Lawrence County, Pennington County, South Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 2:59 AM MDT (08:59 UTC)
- Expired
- May 5, 2012, 4:00 AM MDT
- In force
- 61 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, SD, Lawrence County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 69 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:19 AM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS53 KUNR 050859
SVRUNR
SDC033-081-103-051000-
/O.NEW.KUNR.SV.W.0013.120505T0859Z-120505T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
259 AM MDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUSTER COUNTY IN SOUTHWESTERN SOUTH DAKOTA...
SOUTHEASTERN LAWRENCE COUNTY IN WEST CENTRAL SOUTH DAKOTA...
WEST CENTRAL PENNINGTON COUNTY IN WEST CENTRAL SOUTH DAKOTA...
* UNTIL 400 AM MDT
* AT 256 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF MOON...OR 13 MILES EAST OF DOWNTOWN NEWCASTLE...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HILL CITY...DEERFIELD...DEERFIELD RESERVOIR...CRAZY HORSE
MEMORIAL...SYLVAN LAKE...ROCHFORD...HARNEY PEAK...MYSTIC...MOUNT
RUSHMORE...SILVER CITY...KEYSTONE...SHERIDAN LAKE...PACTOLA
RESERVOIR...HAYWARD...ROCKERVILLE...JOHNSON SIDING...NEMO AND
HISEGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4384 10406 4397 10405 4424 10346 4422 10345
4414 10345 4414 10339 4386 10319 4374 10397
TIME...MOT...LOC 0859Z 244DEG 37KT 4388 10391
WIND...HAIL 60MPH 1.00IN
$$
SCHILD1 follow-up statement
894
WWUS53 KUNR 050920
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
320 AM MDT SAT MAY 5 2012
SDC033-081-103-051000-
/O.CON.KUNR.SV.W.0013.000000T0000Z-120505T1000Z/
PENNINGTON SD-LAWRENCE SD-CUSTER SD-
320 AM MDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CUSTER...SOUTHEASTERN LAWRENCE AND WEST CENTRAL PENNINGTON COUNTIES
UNTIL 400 AM MDT...
AT 315 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF HILL CITY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...ROCHFORD...HARNEY PEAK...MYSTIC...MOUNT RUSHMORE...
SILVER CITY...KEYSTONE...SHERIDAN LAKE...PACTOLA RESERVOIR...
HAYWARD...ROCKERVILLE...JOHNSON SIDING...NEMO AND HISEGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4400 10399 4424 10346 4422 10345 4414 10345
4414 10339 4386 10319 4377 10378
TIME...MOT...LOC 0920Z 244DEG 32KT 4396 10363
WIND...HAIL 60MPH 1.00IN
$$
SCHILDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:53 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 4, 10:53 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1053 PM MDT FRI MAY 4 2012 .AVIATION...06Z TAFS VFR CIGS AROUND 4KT OVER NORTHEAST WY/WESTERN SD...BUT MVFR CIGS DEVELOPING OVER FAR SOUTHERN SD. SCT SHRA/TSRA CONTINUE...AND EXPECT THEM TO INCREASE IN COVERAGE OVERNIGHT INTO SATURDAY. IFR/MVFR CONDITIONS EXPECTED AS LOW STRATUS CONTINUES TO DEVELOP OVERNIGHT ACROSS THE AREA THROUGH SATURDAY MORNING. FRONTAL PASSAGE TOMORROW WILL CREATE GUSTY NORTH/NORTHEASTERLY WINDS. && .PREV DISCUSSION... /ISSUED 955 PM MDT FRI MAY 4 2012/ UPDATE...03Z SURFACE ANALYSIS HAD DIFFUSE FRONTAL BOUNDARY FROM WESTERN WY THROUGH NE INTO WESTERN IA. EASTERLY UPSLOPE FLOW INCREASING AS UPPER TROUGH OVER THE NORTHWEST US HEADS THIS WAY. OVERNIGHT...LATEST NAM/RUC/HRRR SHOW A DECENT BAND OF 850-700MB THETA-E ADVECTION ON THE NOSE OF A WEAK LOW LEVEL JET. MUCAPE INCREASES ABOUT 500J/KG AS MOISTURE CONTINUES TO STREAM INTO CWA. SHOULD SEE A GOOD BAND OF SHRA/-TSRA DEVELOP FROM SOUTH CENTRAL SD INTO NORTHWEST SD OVERNIGHT AND HAVE THUS INCREASE POPS FOR THESE AREAS. GIVEN UPSTREAM TD/S IN THE MID 50S/LOWER 60S EXPECT AREAS OF FOG TO DEVELOP OVERNIGHT. PREV DISCUSSION... /ISSUED 256 PM MDT FRI MAY 4 2012/ DISCUSSION...CURRENT SURFACE MAP SHOWS STATIONARY FRONT ACROSS NORTHERN NEBRASKA. A FEW SHOWERS/THUNDERSTORMS ACROSS THE BLACK HILLS AND NORTHWEST SOUTH DAKOTA. SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST WYOMING/WESTERN SOUTH DAKOTA THROUGH THIS EVENING ON NOSE OF MID LEVEL JET. WITH BEST INSTABILITY/SHEAR ALONG SURFACE FRONT IN NEBRASKA...MAIN FOCUS FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING WILL BE SOUTH OF THE FORECAST AREA. BROAD AREA OF 850-700MB THETA-E ADVECTION DEVELOPS FROM JUST NORTH OF BLACK HILLS INTO SOUTH CENTRAL SOUTH DAKOTA AROUND 06Z...WITH COVERAGE OF SHOWERS/THUNDERSTORMS INCREASING OVERNIGHT. MOIST EAST-NORTHEAST BOUNDARY LAYER FLOW WILL BRING LOW STRATUS/FOG ACROSS MUCH OF WESTERN SOUTH DAKOTA. STRATUS/FOG WILL PERSIST INTO SATURDAY MORNING. MODELS CONSISTENT IN BRINGING UPPER TROF ACROSS THE NORTHERN ROCKIES TONIGHT AND CLOSING OFF UPPER LOW IN THE VICINITY OF NORTHEAST MONTANA. AS SYSTEM CLOSES OFF...BROAD AREA OF QG FORCING SWEEPS ACROSS THE FORECAST AREA. STRONG SUBSIDENCE THEN SETS UP ACROSS THE AREA SATURDAY NIGHT...WITH PRECIPITATION PUSHING EAST OF THE FORECAST AREA. WILL BE WINDY ON SUNDAY WITH TIGHT PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT...WILL LIKELY NEED WIND HEADLINES ON THE PLAINS NORTH AND EAST OF THE BLACK HILLS. COLD MID LEVEL TEMPERATURES AND CYCLONIC FLOW SHOULD PROMOTE SOME SHOWER DEVELOPMENT SUNDAY AFTERNOON. EXTENDED...UPPER RIDGING WILL BUILD ACROSS THE REGION MONDAY BEHIND A DEPARTING UPPER LOW. A FEW LINGERING SHOWERS ARE POSSIBLE MONDAY OVER THE BLACK HILLS...OTHERWISE A DRY WEATHER IS IN STORE FOR MUCH OF THE LONG TERM AS A REX BLOCK SETS UP OVER THE WESTERN CONUS. NEAR TO ABOVE AVERAGE TEMPERATURES ARE EXPECTED. THE NEXT APPROACHING TROF MAY BRING SOME PRECIP TO THE AREA LATE THURSDAY INTO FRIDAY. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...HELGESON LONG TERM....WFO UNR AVIATION...BARDALAMAS
In the hours before
Special weather statement, May 5, 1:54 AM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 154 AM MDT SAT MAY 5 2012 SDZ012-013-031-072-073-050900- BUTTE SD-NORTHERN MEADE CO PLAINS SD-PENNINGTON CO PLAINS SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD- 154 AM MDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN PENNINGTON...CENTRAL MEADE AND SOUTHEASTERN BUTTE COUNTIES UNTIL 300 AM MDT... AT 152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BEAR BUTTE STATE PARK...OR 16 MILES EAST OF DOWNTOWN STURGIS...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HEREFORD... FAIRPOINT... UNION CENTER... ENNING... STONEVILLE... RED OWL... OPAL... WHITE OWL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4500 10260 4437 10221 4421 10337 4459 10342 TIME...MOT...LOC 0755Z 247DEG 37KT 4441 10315 SCHILD
Special weather statement, May 5, 2:06 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
206 AM MDT SAT MAY 5 2012
WYZ058-050900-
WESTON WY-
206 AM MDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTON COUNTY UNTIL 300 AM MDT...
AT 201 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARETON...OR 26 MILES WEST OF DOWNTOWN
NEWCASTLE...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DOWNTOWN NEWCASTLE...
OSAGE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4357 10474 4377 10493 4406 10442 4398 10437
4390 10416 4386 10407 4385 10406 4381 10406
TIME...MOT...LOC 0806Z 233DEG 33KT 4376 10465
SCHILDSpecial weather statement, May 5, 2:46 AM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 246 AM MDT SAT MAY 5 2012 SDZ024-026-028-031-072-073-050945- CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-PENNINGTON CO PLAINS SD-RAPID CITY SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD- 246 AM MDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL 345 AM MDT... AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLACK HAWK...OR 7 MILES NORTHWEST OF DOWNTOWN RAPID CITY...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DOWNTOWN RAPID CITY... RAPID VALLEY... ELLSWORTH AFB... BOX ELDER... NEW UNDERWOOD... HEREFORD... THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 46 AND 80... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4449 10288 4411 10267 4403 10341 4420 10345 TIME...MOT...LOC 0846Z 246DEG 28KT 4415 10331 SCHILD
Special weather statement, May 5, 2:47 AM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 247 AM MDT SAT MAY 5 2012 SDZ024-026-028-050930- CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-RAPID CITY SD- 247 AM MDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LAWRENCE... WESTERN PENNINGTON AND EXTREME SOUTHWESTERN MEADE COUNTIES UNTIL 330 AM MDT... AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEERFIELD RESERVOIR...OR 10 MILES NORTHWEST OF HILL CITY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HILL CITY... MYSTIC... SILVER CITY... PACTOLA RESERVOIR... SHERIDAN LAKE... JOHNSON SIDING... HISEGA... ROCKERVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4419 10341 4392 10328 4392 10379 4409 10384 TIME...MOT...LOC 0847Z 260DEG 23KT 4402 10369 SCHILD
Special weather statement, May 5, 2:50 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 250 AM MDT SAT MAY 5 2012 SDZ028-029-WYZ057-058-050930- CENTRAL BLACK HILLS SD-SOUTHERN BLACK HILLS SD-WESTON WY-WYOMING BLACK HILLS WY- 250 AM MDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WESTON...NORTHWESTERN CUSTER AND WESTERN PENNINGTON COUNTIES UNTIL 330 AM MDT... AT 247 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF DOWNTOWN NEWCASTLE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HILL CITY... MOON... DEERFIELD... DEERFIELD RESERVOIR... MYSTIC... HARNEY PEAK... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4410 10366 4387 10349 4374 10412 4391 10420 TIME...MOT...LOC 0851Z 250DEG 36KT 4385 10404 SCHILD
Local storm report, May 5, 2:54 AM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
254 AM MDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 3 N JOHNSON SIDING 44.13N 103.43W
05/05/2012 E0.75 INCH PENNINGTON SD TRAINED SPOTTER
DIME SIZED HAIL LASTED FOR 10 MINUTES.
&&
JSCHILDThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:57 AM MDT | Special Weather Statement | UNR | Lawrence | 48 min |
| May 5, 1:49 AM MDT | Severe Thunderstorm Warning | UNR | Lawrence, Meade, Pennington | 56 min |
| May 5, 1:54 AM MDT | Special Weather Statement | UNR | Meade | 66 min |
| May 5, 2:46 AM MDT | Special Weather Statement | UNR | Pennington | 59 min |
| May 5, 2:47 AM MDT | Special Weather Statement | UNR | Lawrence | 43 min |
| May 5, 2:50 AM MDT | Special Weather Statement | UNR | Custer | 40 min |
| May 5, 3:45 AM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson, Pennington | 60 min |
| May 5, 3:55 AM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 51 min |
| May 5, 4:20 AM MDT | Severe Thunderstorm Warning | UNR | Jackson | 55 min |
| May 5, 4:27 AM MDT | Special Weather Statement | UNR | Custer | 48 min |
| May 5, 4:39 AM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River | 66 min |
| May 5, 4:54 AM MDT | Severe Thunderstorm Warning | UNR | Jackson, Mellette | 66 min |
| May 5, 5:02 AM MDT | Severe Thunderstorm Warning | UNR | Tripp | 48 min |
| May 5, 5:31 AM MDT | Severe Thunderstorm Warning | UNR | Jackson, Pennington | 59 min |
| May 5, 5:45 AM MDT | Severe Thunderstorm Warning | UNR | Pennington | 60 min |
| May 5, 6:37 AM MDT | Special Weather Statement | UNR | Jackson | 53 min |
| May 5, 7:33 AM MDT | Special Weather Statement | UNR | Mellette | 42 min |
| May 5, 2:48 PM MDT | Wind Advisory | UNR | Butte, Haakon, Harding, Meade, Pennington, Perkins and 1 more | 28 hr |
| May 5, 4:32 PM MDT | Special Weather Statement | UNR | Custer | 58 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.